Thunderstorm Wind, Otero
- When
- August 22, 3:24 PM MST to 3:30 PM MST
- Where
- Otero County, Fowler
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.130, -104.020
Several tree limbs with diameters up to 3 inches were downed.
A few severe storms produced hail up to the size of golf balls and wind gust greater than 60 mph which caused some tree limb damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A few severe storms produced hail up to the size of golf balls and wind gust greater than 60 mph which caused some tree limb damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 22, 2:11 PM MST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 311 PM MDT FRI AUG 22 2014 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 238 PM MDT FRI AUG 22 2014 CURRENTLY...AN UPPER LEVEL DISTURBANCE IS CURRENTLY MOVING NORTHEAST OUT OF THE FOUR CORNERS REGION. THIS HAS LED TO WIDESPREAD SHOWER ACTIVITY ACROSS THE MOUNTAINS...WHILE SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE EASTERN MOUNTAINS AND EASTERN PLAINS. TEMPERATURES HAVE VARIED BASED ON CLOUD COVER...WITH 70S TO NEAR 80 ALONG THE I-25 CORRIDOR...WHILE AREAS OUT NEAR THE KANSAS BORDER ARE PUSHING 90. REST OF THIS AFTERNOON...HIGH-RES MODELS ARE IN GOOD AGREEMENT WITH THE PROGRESSION OF THE UPPER SYSTEM AND PRECIPITATION EVOLUTION THROUGH THE EARLY EVENING HOURS. THERE ARE SEVERAL THREATS EXPECTED THIS AFTERNOON...THE POSSIBILITY OF SEVERE WEATHER FROM NORTHEAST EL PASO COUNTY...SOUTHEAST TO KIOWA COUNTY...AND THE THREAT FOR LOCALLY HEAVY RAINFALL WITH FLASH FLOODING POSSIBLE IN FLOOD PRONE AREAS. THE MAIN UPPER WAVE IS STARTING TO MOVING INTO SOUTHERN COLORADO BASED ON CURRENT SATELLITE AND RADAR IMAGERY. WE SHOULD SEE A BLOSSOM OF SHOWER AND THUNDERSTORM ACTIVITY...ESPECIALLY OVER THE EASTERN MOUNTAINS AND EASTERN PLAINS THROUGH 4 PM AS THE UPPER WAVE MOVES OVERHEAD. CLOUD COVER HAS REALLY KEPT INSTABILITY LIMITED TO AREAS NORTH OF HIGHWAY 50 OVER CROWLEY AND KIOWA COUNTIES...AND THAT AREA APPEARS TO HAVE THE GREATEST THREAT FOR STRONG TO POSSIBLE SEVERE STORMS. THE MAIN THREATS ACROSS THE EASTERN PLAINS WILL BE WIND GUSTS TO 60 MPH AND HALF DOLLAR SIZE HAIL. AS FAR AS THE FLASH FLOOD THREAT...MOISTURE HAS ADVECTED ACROSS THE REGION WITH MID TO UPPER 50 DEW POINTS NOTED ACROSS THE EASTERN MOUNTAINS AND PLAINS. EASTERLY LOW LEVEL FLOW BEHIND A SURFACE LOW NEAR LAMAR ARE HELPING PROVIDE UPSLOPE FLOW...WHICH WHEN COMBINED WITH THE APPROACHING UPPER SYSTEM...SHOULD HELP PROVIDE A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT OVER THE EASTERN MOUNTAINS AND I- 25 CORRIDOR. AREA BURN SCARS AND AREAS THAT ARE PRONE TO FLASH FLOODING WILL SEEN AN ELEVATED RISK FOR FLASH FLOODING...AND THOSE IN AND AROUND THESE AREAS SHOULD REMAIN VIGILANT THROUGH THIS EVENING. TONIGHT...MODELS IN GOOD AGREEMENT WITH THE UPPER DISTURBANCE QUICKLY EJECTING NORTHEAST INTO THE CENTRAL PLAINS AS ANOTHER TROUGH DROPS SOUTH OUT OF THE PACIFIC NORTHWEST. HIGH-RES MODELS IN GOOD AGREEMENT WITH SHOWER AND THUNDERSTORM ACTIVITY WINDING DOWN FROM SOUTH TO NORTH FROM THE 6 TO 8 PM TIME FRAME. TRENDED THE EVENING FORECAST TO FOLLOW THIS PROGRESSION...WITH SHOWERS AND THUNDERSTORMS GENERALLY COMING TO AN END BY MIDNIGHT...FROM SOUTHWEST TO NORTHEAST. THE EXCEPTION WILL LIKELY BE THE CONTINENTAL DIVIDE WHERE MODELS KEEP ISOLATED SHOWER ACTIVITY GOING THROUGH THE OVERNIGHT HOURS. SATURDAY...THE UPPER TROUGH DROPPING OUT OF THE PACIFIC NORTHWEST WILL MOVE SOUTHEAST ACROSS MONTANA AND WYOMING WITH THE TROUGH BASE ACROSS NORTHERN COLORADO. THIS WILL PUT MOST OF THE REGION UNDER DRY WESTERLY FLOW THROUGH THE AFTERNOON. EXPECT TO SEE ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY OVER THE CONTINENTAL DIVIDE EARLY...AND SPREADING EAST ACROSS THE EASTERN MOUNTAINS AND POSSIBLY PALMER DIVIDE THROUGH THE AFTERNOON. GIVEN THE WESTERLY FLOW AND DRIER AIR OVER THE AREA...COVERAGE DOES NOT APPEAR TO BE VERY WIDESPREAD...AND RAINFALL RATES SHOULD BE LOWER...LIMITING ANY FLASH FLOOD THREATS. THE WESTERLY FLOW ALOFT WILL ALSO HELP AFTERNOON TEMPERATURES WARM INTO THE UPPER 80S TO MID 90S. MOZLEY .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 238 PM MDT FRI AUG 22 2014 UPPER LOW OVER IDAHO EARLY SAT MORNING WILL SLOWLY LIFT INTO THE NORTHERN PLAINS DURING THE WEEKEND...KEEPING MODERATE W/SW FLOW OVER COLORADO THROUGH SUN. STILL JUST ENOUGH OF A MONSOON TAP IN THE LOW AND MID LEVELS TO KEEP THREAT OF AT LEAST ISOLATED TSRA GOING OVER THE MOUNTAINS SUN...WITH BEST COVERAGE OF STORMS LIKELY OVER THE CENTRAL MOUNTAINS CLOSER TO THE UPPER JET. WEAK SURFACE COLD FRONT ASSOCIATED WITH THE UPPER TROUGH WILL DRAG THROUGH THE STATE SAT NIGHT/EARLY SUN...THEN LIFT BACK NORTHWARD ACROSS THE PLAINS INTO NORTHEAST COLORADO SUN NIGHT. BOUNDARY MAY SERVE AS A FOCUS FOR CONVECTION SUN AFTERNOON OVER THE PLAINS AS WEAK EASTERLY FLOW PUSHES LOW LEVEL MOISTURE WESTWARD AHEAD OF RETREATING FRONT. MAX TEMPS SUN WILL ONLY COOL SLIGHTLY BEHIND THE COLD FRONT WITH READINGS NEAR SEASONAL NORMALS MOST AREAS. WESTERN U.S. UPPER TROUGH RELOADS ON MON AS UPPER JET DIGS SOUTH ACROSS THE PACIFIC NORTHWEST. STILL A MODEST MOISTURE TAP OVER THE AREA MON...AND WITH FRONTAL BOUNDARY SOMEWHERE OVER THE EASTERN PLAINS...EXPECT AT LEAST ISOLATED TSRA MOST LOCATIONS MON AFTERNOON AND EVENING. MODELS STILL DIFFER ON HOW QUICKLY UPPER TROUGH MOVES EAST TUE/WED...AS ECMWF CONTINUES WITH A SLOWER/DEEPER AND CONSEQUENTLY WETTER SOLUTION THAN THE GFS. STILL APPEARS TUE WILL HAVE BEST CHANCE FOR TSRA AREAWIDE AS UPPER ENERGY MOVES TOWARD COLORADO AND COLD FRONT PUSHES BACK SOUTH...WITH PERHAPS SOME LINGERING LIGHTER PRECIP INTO WED...DEPENDING ON HOW MUCH ENERGY REMAINS IN THE BASE OF THE TROUGH AS IT MOVES INTO THE PLAINS. A TREND TOWARD DRIER WEATHER WILL DEVELOP FROM THU INTO FRI AS UPPER RIDGE REBUILDS OVER THE WESTERN U.S...AND AFTER A COUPLE RATHER COOL DAYS TUE/WED...TEMPS WILL CLIMB BACK TOWARD SEASONAL AVERAGES BY FRI. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 238 PM MDT FRI AUG 22 2014 WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WILL MOVE ACROSS SOUTHERN COLORADO THROUGH THIS EVENING IMPACTING ALL THREE TERMINALS. REDUCED CIGS AND VIS ARE EXPECTED AS SHOWERS PASS ACROSS THE AREA. LIGHTNING AND SMALL HAIL ARE ALSO POSSIBLE ALONG WITH GUSTY OUTFLOW WINDS. EXPECT SHOWERS AND THUNDERSTORMS TO DISSIPATE THIS EVENING...WITH DRY CONDITIONS AFTER 06Z/SAT. SOUNDINGS ARE INDICATING A LOW POTENTIAL FOR FOG OR LOW STRATUS TONIGHT AT KALS BUT CONFIDENCE IS LOW THAT IT WILL OCCUR. FOR SATURDAY...VFR CONDITIONS ARE FORECAST FOR ALL THREE TERMINALS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON FOR THE MOUNTAINS...BUT DO NOT LOOK TO IMPACT THE TERMINALS AT THIS TIME. MOZLEY && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MOZLEY LONG TERM...PETERSEN AVIATION...MOZLEY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1129 AM MDT FRI AUG 22 2014 COZ058>089-093>099-231730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1129 AM MDT FRI AUG 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE SPREADING ACROSS THE WESTERN MOUNTAINS AND VALLEYS LATE THIS MORNING...THEN SPREADING EAST ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS DURING THE EARLY AFTERNOON AND EVENING HOURS. THE MAIN THREAT WITH THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL...SMALL HAIL UP TO 1/2 INCH IN DIAMETER...LOCALLY GUSTY WINDS UP TO 40 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING. AS STORMS SPREAD EASTWARD ACROSS THE SOUTHEAST PLAINS...ONE OR TWO STORMS COULD BECOME SEVERE ACROSS NORTHEAST EL PASO AND KIOWA COUNTIES DURING THE AFTERNOON. HAIL UP TO THE SIZE OF HALF DOLLARS...AND LOCALIZED WIND GUSTS UP TO 60 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...WHICH COULD RESULT IN LOCALIZED FLASH FLOODING ON AREA BURN SCARS. HOWEVER STRONG WINDS ALOFT ARE EXPECTED TO CONTRIBUTE TO QUICK NORTHWARD STORM MOTIONS WHICH MAY LIMIT HEAVY RAINFALL POTENTIAL TO ONLY THE MOST INTENSE THUNDERSTORMS. ALTHOUGH THE THREAT FOR FLASH FLOODING IS NOT EXPECTED TO BE WIDESPREAD...THOSE IN AND NEAR BURN SCARS SHOULD REMAIN ESPECIALLY VIGILANT TODAY. THE WINDOW FOR THE GREATEST THREAT FOR FLASH FLOODING WILL BE THROUGH 6 PM. THUNDERSTORMS WILL DIMINISH DURING THE EVENING HOURS AS THE STORM SYSTEM LIFTS INTO NORTHEAST COLORADO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FROM SATURDAY INTO WEDNESDAY. A FEW STORMS HAVE THE POTENTIAL OF BECOMING STRONG...WITH HAZARDOUS LIGHTNING...HAIL TO NEAR ONE INCH AT TIMES...WIND GUSTS TO AROUND 50 MPH AT TIMES AND LOCALLY HEAVY RAINFALL POSSIBLE...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE MOUNTAINS AND THE SOUTHEAST PLAINS NORTH OF HIGHWAY 50. 88/88
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
116 PM MDT FRI AUG 22 2014
COZ081-084-085-222015-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
116 PM MDT FRI AUG 22 2014
...SPECIAL WEATHER STATEMENT...
AT 114 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS LIGHT SHOWERS IN AND AROUND THE WALDO CANYON BURN SCAR
MOVING NORTH AT 25 MPH.
RAINFALL AMOUNTS OF 1/10 INCH OR LESS WILL BE POSSIBLE ON THE BURN
SCAR WITH THESE SHOWERS THROUGH 215 PM MDT. IT IS NOT LIKELY TO
CAUSE FLOODING.
LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...GREEN MOUNTAIN FALLS...
CHIPITA PARK AND CASCADE.
LAT...LON 3890 10484 3885 10494 3893 10502 3899 10497
3898 10490
TIME...MOT...LOC 1914Z 187DEG 13KT 3890 10494
TLMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
215 PM MDT FRI AUG 22 2014
COZ081-084-085-222115-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
215 PM MDT FRI AUG 22 2014
...SPECIAL WEATHER STATEMENT...
AT 213 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
FEW SHOWERS IN AND AROUND THE WALDO CANYON BURN SCAR...MOVING NORTH
AT 25 MPH.
RAINFALL AMOUNTS OF 1/10 INCH OR LESS WILL BE POSSIBLE ON THE BURN
SCAR WITH THESE SHOWERS THROUGH 315 PM MDT. IT IS NOT LIKELY TO
CAUSE FLOODING.
LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...CHIPITA PARK AND
CASCADE.
LAT...LON 3885 10491 3890 10500 3898 10501 3900 10496
3894 10485
TIME...MOT...LOC 2013Z 189DEG 23KT 3892 10495
TLMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
247 PM MDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HEAVY RAIN 2 E FALCON 38.93N 104.58W
08/22/2014 M0.60 INCH EL PASO CO TRAINED SPOTTER
FELL IN PAST 20 MINUTES.
&&
MNSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 347 PM MDT FRI AUG 22 2014 COZ086-089-093-222215- CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 347 PM MDT FRI AUG 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CROWLEY... NORTHWESTERN OTERO AND EAST CENTRAL PUEBLO COUNTIES UNTIL 415 PM MDT... AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTH OF FOWLER...OR 28 MILES WEST OF LA JUNTA...MOVING NORTH AT 35 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FOWLER...MANZANOLA...OLNEY SPRINGS AND CROWLEY. LAT...LON 3788 10419 3836 10412 3831 10378 3784 10397 TIME...MOT...LOC 2146Z 194DEG 31KT 3791 10406 TLM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
357 PM MDT FRI AUG 22 2014
COZ096-098-222230-
EASTERN KIOWA COUNTY CO-LAMAR VICINITY/PROWERS COUNTY CO-
357 PM MDT FRI AUG 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIOWA AND
NORTHEASTERN PROWERS COUNTIES UNTIL 430 PM MDT...
AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
FEW STRONG THUNDERSTORMS IN FAR EASTERN PROWERS COUNTY AROUND
BRISTOL...HARTMAN...GRANADA...AND HOLLY...MOVING NORTH AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HOLLY...GRANADA...HARTMAN AND BRISTOL.
LAT...LON 3780 10212 3780 10246 3847 10224 3846 10204
3799 10204
TIME...MOT...LOC 2155Z 194DEG 30KT 3805 10217
TLMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 409 PM MDT FRI AUG 22 2014 COZ086-089-093-222245- CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 409 PM MDT FRI AUG 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CROWLEY... NORTHWESTERN OTERO AND EAST CENTRAL PUEBLO COUNTIES UNTIL 445 PM MDT... AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FOWLER...OR 27 MILES WEST OF LA JUNTA... MOVING NORTH AT 30 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FOWLER...OLNEY SPRINGS AND CROWLEY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3838 10378 3800 10393 3803 10415 3843 10412 TIME...MOT...LOC 2208Z 189DEG 27KT 3809 10403 ETP
The Pueblo radar (KPUX), 39 km away, was scanning. The volume nearest the first event began at 22:23 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Several tree limbs with diameters up to 3 inches were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2014Every state in 2014This day in weather historyWarnings in Colorado, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530103, 530100.